MAUDE Adverse Event Report: STRYKER SPINE-FRANCE NAVIGATOR DISC SPACE DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE NAVIGATOR DISC SPACE DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48394005
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; handle broke off of instrument and part of it is stuck in thread.
 
Additional Manufacturer Narrative
No relevant manufacturing issues were found upon manufacturing history review.Material analysis was performed for a similar event.The observed elemental composition and measured hardness were as required per the drawing and heat treatment specification.No material or manufacturing defects were found.Upon follow up correspondence, it was reported the handle came off while removing the instrument from the patient's body.The instrument was already away from the patient cavity.No delay reported and no adverse consequences reported.Some of the possible root causes of the reported event are lack of lubrication leading to device jamming and requiring excessive force, or excessive force applied during distraction.The exact root cause of this event could not be determined conclusively.
 
Event or Problem Description

Brand Name
NAVIGATOR DISC SPACE DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7150884
Report Number0009617544-2017-00447
Device Sequence Number1066373
Product Code LXH
UDI-Device Identifier07613327270648
UDI-Public(01)07613327270648
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48394005
Device Catalogue Number48394005
Device Lot Number160724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2017
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1